Alert archive / Oklahoma / Wind Advisories in 2018

Wind Advisory 14, NWS Norman, OK

April 17, 201816 counties in Oklahoma; 5 counties in Texas

NWS Norman, OK issued this wind advisory at Apr 17, 2018, 3:51 AM CDT for 16 counties in Oklahoma; 5 counties in Texas. It took effect at Apr 17, 2018, 1:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 17, 2018, 3:51 AM CDT (08:51 UTC)
In effect from
Apr 17, 2018, 1:00 PM CDT
Expired
Apr 17, 2018, 8:00 PM CDT
In force
7 hr
Issued by
NWS Norman, OK
All 21 counties

Alfalfa County, OK, Beckham County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 103 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 8.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2018-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2018-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2464 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
698 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

129 
WWUS74 KOUN 170851
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
351 AM CDT Tue Apr 17 2018


OKZ004>006-009>011-014>016-021-022-033>037-TXZ083>085-087-088-
180100-
/O.NEW.KOUN.WI.Y.0014.180417T1800Z-180418T0100Z/
Harper-Woods-Alfalfa-Ellis-Woodward-Major-Roger Mills-Dewey-
Custer-Beckham-Washita-Harmon-Greer-Kiowa-Jackson-Tillman-
Hardeman-Foard-Wilbarger-Knox-Baylor-
Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena,
Carmen, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, 
Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, 
Clinton, Elk City, Sayre, Cordell, Burns Flat, Sentinel, Hollis, 
Mangum, Granite, Hobart, Snyder, Altus, Frederick, Quanah, 
Crowell, Vernon, Munday, Knox City, and Seymour
351 AM CDT Tue Apr 17 2018

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING...

The National Weather Service in Norman has issued a Wind
Advisory, which is in effect from 1 PM this afternoon to 8 PM CDT
this evening.

* WINDS...Southwest 20 to 30 mph with gusts up to 50 mph.

* TIMING...early afternoon through early evening.

* IMPACTS...Winds could cause travel problems for high profile
  vehicles, and blow around loose outdoor furniture. Areas of
  blowing dusts is also possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Apr 17, 3:42 AM CDT, 9 minutes earlier.

Area forecast discussion, Apr 17, 3:42 AM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Norman OK
342 AM CDT Tue Apr 17 2018

.DISCUSSION...
A trough will move across the central and northern Rockies today
into tonight.  As this occurs, deep surface low pressure will move
from eastern Colorado into western Kansas.  An associated dryline
will push into western Oklahoma later this morning and afternoon.
Somewhat stronger mid level winds across northern Oklahoma may
result in a slightly bowed dryline structure. If this occurs,
Grant, Garfield and Kingfisher counties may see lower RH values
than what is currently expected. This may also limit how far very
dry air moves across eastern parts of western north Texas and
part of southwest Oklahoma. For now, will keep current
configuration of Red Flag Warning. Regardless, with ongoing fires,
(ignition source) very dangerous and fast moving wildfires may
develop/spread today, especially across western Oklahoma and part
of western north Texas.

Where deep mixing is more likely, wind gusts to 45 and 50 mph may
occur this afternoon. Will issue a Wind Advisory for this area.

A cold front will sweep across the area this evening through early
Wednesday morning.  Rather strong wind gusts may develop behind the
front, but should remain under 35-40 mph.

Surface winds will be rather gusty early in the day Wednesday,
especially across northern Oklahoma. During the afternoon, the
wind should relax some. The air will be rather dry behind the
front and gusty winds may produce near-critical fire weather
conditions.  At this time, will not issue any fire weather
headlines for Wednesday

Shortwave ridging will occur ahead of another trough Thursday,
so another dry day before rain and storm chances become likely.
The main change for the late week/weekend system, is a slower
onset of rain. Most of the precipitation may occur rather late
Friday through Saturday/Saturday night. Instability will be weak,
so strong to severe storms appear unlikely.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  85  50  72  43 /   0   0   0   0
Hobart OK         93  49  74  41 /   0   0   0   0
Wichita Falls TX  91  50  76  44 /   0   0   0   0
Gage OK           91  45  71  39 /   0   0   0   0
Ponca City OK     87  47  71  38 /   0   0   0   0
Durant OK         83  57  73  45 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning from 11 AM this morning to midnight CDT tonight
     for OKZ004>006-009>011-014>017-021>023-033>038-044.

     Wind Advisory from 1 PM this afternoon to 8 PM CDT this evening
     for OKZ004>006-009>011-014>016-021-022-033>037.

TX...Red Flag Warning from 11 AM this morning to midnight CDT tonight
     for TXZ083>089.

     Wind Advisory from 1 PM this afternoon to 8 PM CDT this evening
     for TXZ083>085-087-088.

&&
Hazardous weather outlook, Apr 17, 3:50 AM CDT, 1 minute before
Hazardous Weather Outlook
National Weather Service Norman OK
350 AM CDT Tue Apr 17 2018

OKZ004>048-050>052-TXZ083>090-180900-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
350 AM CDT Tue Apr 17 2018

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Fire Weather...
Very dry, warm and windy conditions will result in extreme to
historic fire weather conditions across western Oklahoma and
western north Texas today.

.Strong winds...
Strong, gusty southwest winds will develop today. Wind gusts of
35 to 50 mph will be possible, especially across the western half
of Oklahoma and western north Texas. This evening, a cold front
will move southeast across the area with strong northwest winds
behind the front. Wind gusts of 30 to 40 mph will be possible
tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Fire Weather...
Elevated to near critical fire weather conditions will be possible
across parts of Oklahoma and western north Texas Wednesday as very
dry and breezy conditions persist.

.Thunderstorms...
Thunderstorm chances return to the area Thursday and continue
through Saturday. No severe storms are expected at this time.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

Nearby

Wind Advisories in Oklahoma, 2018Wind Advisories in Texas, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.